Adverse reaction trying to increase NDT

Hello,

In the fall i was on levo, 88 MCG and my labs were positive for antibodies, TSH 2.92, FT4 1.03, FT3 2.6. (I feel like i was on too low of a dose of levo at that point...) I tried to switch cold turkey to Naturethroid, but my naturopath put me on 2 Grains immediately and about 4 days in, my heart raced so I halved it, then my heart raced still, so i quartered that and ended up on .5 Grains until my next appt, at which my labs were TSH 8.5, FT4 0.84, FT3 2.7 (weird the Free t3 didn't move much between the levo and naturethroid...?) ANYWAYS, obviously way too low a dose of naturethroid, but my Dr. didn't know to start me slow obviously. So she then put me back on all of my levo (88 mcg) PLUS .5 grain Naturethroid. Labs recently were TSH .341, FT4 1.45, FT3 3.3, antibodies cut in half (due to diet change i think)....but my main symptoms of lightheadedness and blurry vision were still with me ;( So i asked if we could try all NDT, but this time start out slow. It seems like my FT3 was still too low anyways and my joints seemed to be sore again on the levo. SO i started on 3/4 Grain about a week and 1/2 ago...about 3 days ago, my morning lightheadedness and blurry vision were gone! But around mid-day, my throat would get a bit tight, i would get a bit tired and just a bit lightheaded...SO.. i thought i needed to bump up the meds. I added 1/4 grain this morning. I took 1 Grain total and about an hour afterwards I had a really bad lightheaded episode and a mild headache. Other than that, i feel well..my heart isn't racing.. Is this a normal reaction? Surely i am not on enough NDT yet.. i was thinking i need to get to about 1.5 grains at least....i don't know what to do..i don't want to experiment anymore..is this just my body adjusting to the new dosage?

Thank you everyone...

3 Replies

oldestnewest
  • Kristinap,

    I would advise anyone not used to T3 to start at 1 grain split into 2 doses 8-16 hours apart to even the T3 peaks. Try taking a morning dose and bedtime dose. You probably are undermedicated because TSH indicates you were adequately dosed on 88mcg Synthroid + 1/2 grain NDT but don't try increasing until you've been comfortable on 1 grain for a couple of weeks.

  • Ok Clutter, thank you. I really started feeling better on the 3/4 grain in the AM's..i am just nervous that i am not going to ever be able to tolerate more NDT and I can tell i need it, and my labs seem to indicate it as well. It has only been a week and 1/2 so maybe i am rushing things a bit. Plus there is probably leftover Synthroid in my system?

  • Kristinap,

    There won't be much Synthroid in your system 10 days after last dose.

You may also like...